Jump to content

Photo

Suffering From Severe Acne And Starting Accutane

severe acne

2 replies to this topic

#1 xJoyDivisionx

xJoyDivisionx

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 12-December 12

Posted 31 December 2012 - 11:00 AM

Hello all. I'm so glad that I found this site as it has really helped me to not feel so alone in my battle against acne. Like many on here I started breaking out in the beginning of middle school when I was 11. It was very mild at first and I believed people when they said it was a phase yet its been close to 12 years and it has gotten much more severe and has started to scar my skin. It has dramatically lowered my self esteem to where I don't leave the house much, don't date, and have never even had a boyfriend. It can be so terrible when you're walking down the street and you hear a young girl ask her mother, "Mommy, what's wrong with her face?" I was reluctant to try accutane due to the side effects I read about but have gotten desperate enough to try it. I'm on my first month and its cleared up a bit but not much. Has anyone else been on it before and can give advice about the product? And advice for what to do on those days wen my acne makes me want to become a hermit? Any advice or recommendations regarding this or the emotional side effects of having acne are welcome.
(P.S. a new documentary came out from BBc titled Dying for Clear Skin that is available on YouTube if anyones interested, it's about acne.)

#2 CrimeinPartner

CrimeinPartner

    Member

  • Members
  • Posts & Likes
    Posts: 101
    Likes: 29
About Me
  • Gender:Male
  • Location:Virginia
  • Interests:Acne, i don't like
  • Joined: 12-November 12

Posted 31 December 2012 - 11:36 AM

Hey
I've only had acne for 3 years, but i know how physically and emotionally painful cystic acne can be. Just keep your chin up because in 5-6 months from now you will be clear.
I've not been on Accutane, but i can tell you a few things to hopefully help you. The first 2 months can be quite tough. Hopefully you didn't experience a big initial breakout, but remember things may get worse before they get better on this course. Its the drug pushing out everything that was meant to come out. Also moisturize alot because your skin will get dry as well as your lips so get a good lip balm like Aquaphor. Drink lots of water and get good sleep. Also take the pills with a meal so it absorbs better.

I think thats about it. Good luck :)

#3 Mosey mom

Mosey mom

    Junior Member

  • Members
  • Posts & Likes
    Posts: 85
    Likes: 8
About Me
  • Joined: 25-January 13

Posted 12 February 2013 - 04:09 PM

How are you doing? Any updates




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users